Translator Disclaimer
June 2022 Convergence of partial sum processes to stable processes with application for aggregation of branching processes
Mátyás Barczy, Fanni K. Nedényi, Gyula Pap
Author Affiliations +
Braz. J. Probab. Stat. 36(2): 315-348 (June 2022). DOI: 10.1214/21-BJPS528


We provide a generalization of Theorem 1 in Bartkiewicz et al. (2011) in the sense that we give sufficient conditions for weak convergence of finite dimensional distributions of the partial sum processes of a strongly stationary sequence to the corresponding finite dimensional distributions of a non-Gaussian stable process instead of weak convergence of the partial sums themselves to a non-Gaussian stable distribution. As an application, we describe the asymptotic behaviour of finite dimensional distributions of aggregation of independent copies of a strongly stationary subcritical Galton–Watson branching process with regularly varying immigration having index in (0,1)(1,4/3) in a so-called iterated case, namely when first taking the limit as the time scale and then the number of copies tend to infinity.


We would like to thank Thomas Mikosch for his suggestion to use the anti-clustering type condition (2.6) presented in Lemma 2.5, which will appear in his forthcoming book (2022+) written jointly with Olivier Wintenberger. We would like to thank the referee for the comments that helped us improve the paper. Mátyás Barczy is supported by the János Bolyai Research Scholarship of the Hungarian Academy of Sciences. Fanni K. Nedényi is supported by the UNKP-18-3 New National Excellence Program of the Ministry of Human Capacities. Gyula Pap was supported by grant NKFIH-1279-2/2020 of the Ministry for Innovation and Technology, Hungary.


Download Citation

Mátyás Barczy. Fanni K. Nedényi. Gyula Pap. "Convergence of partial sum processes to stable processes with application for aggregation of branching processes." Braz. J. Probab. Stat. 36 (2) 315 - 348, June 2022.


Received: 1 April 2021; Accepted: 1 November 2021; Published: June 2022
First available in Project Euclid: 5 May 2022

Digital Object Identifier: 10.1214/21-BJPS528

Keywords: Galton–Watson branching processes with immigration , iterated aggregation , multivariate regular variation , Stable process , strong stationarity

Rights: Copyright © 2022 Brazilian Statistical Association


This article is only available to subscribers.
It is not available for individual sale.

Vol.36 • No. 2 • June 2022
Back to Top